MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number M001103320
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the mildly tortuous and mildly calcified shunt vessels.A 5.0-4/4t/90 symmetry balloon was selected for use in a vascular access intervention therapy.The symmetry balloon was inflated at the stenotic site.Afterwards, when attempting to pull out the balloon catheter, resistance was encountered, and the balloon rupture occurred at the tip of the non-boston scientific sheath.The shaft and balloon separated; however, the sheath and the ruptured balloon were recovered together with no fragments remaining in the body.The procedure was completed with this device.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the mildly tortuous and mildly calcified shunt vessels.A 5.0-4/4t/90 symmetry balloon was selected for use in a vascular access intervention therapy.The symmetry ballon was inflated at the stenotic site.Afterwards, when attempting to pull out the balloon catheter, resistance was encountered, and the balloon rupture occurred at the tip of the non-boston scientific sheath.The shaft and balloon separated; however, the sheath and the ruptured balloon were recovered together with no fragments remaining in the body.The procedure was completed with this device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned in two sections due to a complete separation of the shaft.A visual examination identified that the balloon had a full circumferential tear approximately 22mm distal from the proximal balloon bond.The distal section of balloon material was not returned for analysis.A visual and tactile examination identified a shaft break.The shaft was noted to be stretched, and multiple kinks was noted along the length of the device.A visual examination identified no issues with the tip of the device.No other issues were identified during the product analysis.

Brand Name
SYMMETRY?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23065958
Report Number2124215-2025-62878
Device Sequence Number9866945
Product Code LIT
UDI-Device Identifier08714729181897
UDI-Public(01)08714729181897(17)260913(10)32423540
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2026
Device Model NumberM001103320
Device Catalogue NumberM001103320
Device Lot Number0032423540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: V-18 BOSTON, V-18 GUIDEWIRE; GUIDEWIRE: V-18 BOSTON, V-18 GUIDEWIRE; INTRODUCER SHEATH: 5F GOOD TECH MOSQUITO; INTRODUCER SHEATH: 5F GOOD TECH MOSQUITO
Patient SexUnknown